Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Fix Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about... Read more »

Toxoplasmosis and peripheral neuropathy

In October 1998 I had such unbearable pain in my head that I had to be hospitalized. I was told that there was a swelling in my brain and was diagnosed with toxoplasmosis. That pain is now gone but about four months after I got home I suffered with...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
The toxoplasmosis and peripheral neuropathy are not related events-- I know you didn't ask that outright but your title seemed to link them.Peripheral neuropathy can be due to HIV itself but can also be due to medications, such as ddI, ddC, d4T... Read more »

Peripheral Neuropathy

In the summer of '09 I started having numbness in hands and feet. I blamed it on amiodarone (heart med.), not knowing I was also HIV and HCV +. Dr. prescribed B12 shots, I stopped taking the amiodaron and gradually improved. Now I wonder if...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Rod,HIV could have been the cause or a contributing factor in your peripheral neuropathy. It's somewhat difficult to determine with certainty in retrospect. I should point out that peripheral neuropathy has been linked to stavudine, one... Read more »

Painful feet (PERIPHERAL NEUROPATHY, 2011)

Hi My name is Patricia from South Africa. I have been HIV posetive for 14 year and i am 30 years old, married with two beautiful HIV neg kids and husband who is also neg. I have started experiencing an unexplainable pain on my feet. If feels like i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Patricia,You may be experiencing peripheral neuropathy (distal painful peripheral neuropathy). It may be exacerbated by certain HIV medicaments. I'll reprint below some information from the archives that I hope will be helpful.Good... Read more »
Connect With Others

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy ? or a common nerve damage ?

Posted by ConfusedJerry, 3 Replies
i got alot of symptoms and i wont list them all .. let's say my exposure was 2012 i had this numb feeliing in my left feet on december 2013 i got scared about it because i thought it will not go away it took 2 months to get back the sensation now... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »